Alert archive / Colorado / Flash Flood Warnings in 2017

Flash Flood Warning 12, NWS Pueblo, CO

June 7, 2017Fremont County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jun 7, 2017, 2:18 PM MDT for Fremont County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2017, 2:18 PM MDT (20:18 UTC)
Expired
Jun 7, 2017, 5:15 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 137 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2017-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2017-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2863 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

404 
WGUS55 KPUB 072018
FFWPUB
COC043-072315-
/O.NEW.KPUB.FF.W.0012.170607T2018Z-170607T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
218 PM MDT WED JUN 7 2017

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Southwestern Fremont County in central Colorado...

* Until 515 PM MDT

* At 216 PM MDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Hayden Pass burn scar...Coaldale.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Hayden Pass burn scar. The debris flow can 
consist of rock, mud, vegetation and other loose materials.

This includes the following streams and drainages...Little Cottonwood
Creek...Arkansas River...Middle Prong Hayden Creek...Big Cottonwood
Creek...Short Creek...Hamilton Creek and Oak Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3837 10571 3830 10571 3832 10584 3840 10578

$$

MOORE
4 follow-up statements
826 
WGUS75 KPUB 072035
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
235 PM MDT WED JUN 7 2017

COC043-072315-
/O.CON.KPUB.FF.W.0012.000000T0000Z-170607T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fremont CO-
235 PM MDT WED JUN 7 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR
SOUTHWESTERN FREMONT COUNTY...

At 232 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Approximately one half inch of rain 
has fallen. Flash flooding is expected to begin shortly.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Hayden Pass burn scar. The debris flow can 
consist of rock, mud, vegetation and other loose materials.

Some locations that will experience flooding include...
Hayden Pass burn scar...Coaldale.

This includes the following streams and drainages...Little Cottonwood
Creek...Arkansas River...Middle Prong Hayden Creek...Big Cottonwood
Creek...Short Creek...Hamilton Creek and Oak Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become
unstable and unsafe.

Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.

Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3837 10571 3830 10571 3832 10584 3840 10578

$$

MOORE
821 
WGUS75 KPUB 072109
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
309 PM MDT WED JUN 7 2017

COC043-072315-
/O.CON.KPUB.FF.W.0012.000000T0000Z-170607T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fremont CO-
309 PM MDT WED JUN 7 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR
SOUTHWESTERN FREMONT COUNTY...

At 303 PM MDT, Doppler radar indicated thunderstorms have ended 
across the warned area. Doppler radar estimated up to three tenths 
of an inch of rain has already fallen on the northern fringes of the 
Hayden Burn scar with up to a half of an inch falling on the Hayden 
Creek downstream of the burn scar. Flash flooding of Hayden Creek 
and Fox Canyon Creek downstream of the burn scar is expected to 
continue until the water has a chance to recede.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Hayden Creek drainage. The debris flow can 
consist of rock, mud, vegetation and other loose materials.

Some locations that will experience flooding include...
Coaldale.

This includes the following streams and drainages...Hayden 
Creek...Pole Gulch...and Fox Canyon Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become
unstable and unsafe.

Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3837 10571 3830 10571 3832 10584 3840 10578

$$
KT
998 
WGUS75 KPUB 072228
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
428 PM MDT WED JUN 7 2017

COC043-072315-
/O.CON.KPUB.FF.W.0012.000000T0000Z-170607T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fremont CO-
428 PM MDT WED JUN 7 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR
SOUTHWESTERN FREMONT COUNTY...

At 421 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain has ended across the Hayden Pass Burn scar. Up to .20 of rain 
has fallen across northern sections of the Hayden Pass burn scar 
with up to .50 of rain falling on the Hayden Creek drainage 
downstream of the burn scar.  Flash flooding will continue until the 
water has a chance to recede.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Hayden Creek and possibly Pole Gulch. Any debris 
flows can consist of rock, mud, vegetation and other loose materials.

Some locations that will experience flooding include...
Coaldale.

This includes the following streams and drainages....
Hayden Creek...Pole Gulch and Fox Canyon Creek. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become
unstable and unsafe.

Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3837 10571 3830 10571 3832 10584 3840 10578

$$

KT
972 
WGUS75 KPUB 072239
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
439 PM MDT WED JUN 7 2017

COC043-072249-
/O.CAN.KPUB.FF.W.0012.000000T0000Z-170607T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fremont CO-
439 PM MDT WED JUN 7 2017

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN FREMONT COUNTY IS
CANCELLED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 3837 10571 3830 10571 3832 10584 3840 10578

$$

KT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 11:27 AM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 7, 11:27 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1127 AM MDT Wed Jun 7 2017

.SHORT TERM...(Today and tonight)
Issued at 543 AM MDT Wed Jun 7 2017

...Line of Storms Expected to Roll off the Mountains onto the I-25
Corridor this Afternoon...

Setup today is pretty similar to yesterday although not so favorable
for convection as you move east of the I-25 corridor.  Multiple high
res model runs, both operational and experimental, have convection
developing over the mountains after 11 am and then growing/expanding
eastward to the I-25 corridor by 2-3 pm and then crossing the
corridor as a line 3-5 pm.  Models then split the line into two main
areas of convection that continue eastward along the Palmer and
Raton Ridges, while weakening eastward propagating convection over
the lower lower Arkansas River Valley.  This means the eastern
mountains and I-25 corridor should see another good shot at showers
and storms today as well as the Palmer and Raton Ridge areas.
However, the plains of the lower Arkansas River valley that did well
yesterday will probably see less activity.  A check of soundings out
that way suggests a persistent capping inversion may be the culprit,
remaining just a bit too warm at the top of the mixed layer.  CAPES
today are similar to yesterday, generally 1,000-1,500 j/kg across
the plains and 500-1,000 j/kg over the mountains.  Surface dewpoints
will remain favorable for convection, generally in the 50s across
the plains and 40s in the mountains.  Shear again looks marginal,
with 0-6 km bulk values only about 25-30 knots.  So, storm risks
today will be similar to yesterday including the potential for some
hail up to about 1 inch in diameter, wind gusts to 60 mph, locally
heavy rain and lightning.  Burn scars will once again need to be
monitored for flash flood potential.  The Fremont County Emergency
Manage noted minor flooding on the Hayden Pass scar yesterday
impacting one outbuilding and a foot bridge.  This can also result
in dark, murky runoff and debris flowing into the Arkansas River,
posing a safety hazard for recreational interests.

On an additional note, peak snowmelt flows for the Arkansas and Rio
Grande will likely occur this weekend or next.  River flows will be
fast and cold for the next few weeks.  The hazard level is
considerably higher now than it will be later in the season when the
snowmelt has ended and warmer, base flows have returned.  Every year
in Colorado, the high flows this time of year result in tragedy,
including some fatalities.  Already, there have been at least 2
deaths reported on Colorado waterways this runoff season.  It is
important to remind everyone how dangerous the high flows can be
this time of year.

.LONG TERM...(Thursday through Tuesday)
Issued at 543 AM MDT Wed Jun 7 2017

Not many adjustments required from previous reasoning with
primary meteorological concerns over the forecast district being
temperatures, gusty winds and pops at times.

Decreasing precipitation trends in combination with above seasonal
early to mid June temperatures are anticipated during the balance
of the longer term as varying degrees of upper ridging/southwesterly
upper flow interacts with varying degrees of eastern Colorado
lee-side surface troughing.

Initially, one more day of isolated to scattered showers and
thunderstorms(although not as widespread as previous couple of
days) are anticipated over the forecast district from Thursday
into Thursday night with some of the stronger storms capable of
producing locally heavy rainfall including the potential of
strong to marginally severe storms at times.

By Friday, isolated showers and thunderstorms are expected to be
focused over eastern portions of the forecast district with
basically dry conditions then anticipated over southern Colorado
from Friday night into possibly Tuesday as primary precipitation
focus at this time remains north to east of the CWFA during this
time-frame.

Above seasonal maximum and minimum temperatures are anticipated
over the forecast district from Thursday into Monday night with
near to slightly below seasonal temperatures expected Tuesday. At
this time, it appears that Friday into the weekend will
experience the warmest temperatures of the longer term with
maximum temperatures challenging the century mark over selected
eastern locations Friday, Saturday and Sunday afternoon. Finally,
the highest potential for gusty gradient winds at times should be
noted from Friday night into Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1110 AM MDT Wed Jun 7 2017

A ridge of high pressure is located to the west of the region
bringing NW upper level flow. The surface flow will be from the
SE bringing forcing low level moisture up the terrain. An
embedded shortwave trough will result in thunderstorm initiation
over the mountains, which will propagate over the plains in the
later afternoon hours. Thunderstorms are included in the TAFs for
COS and PUB during the early afternoon, and VCTS for ALS. If the
thunderstorms develop, highly variable winds will be observed,
gusting 35 kts, potentially higher. The flow will switch to a
diurnal flow for ALS, COS, and PUB overnight. Currently, VFR
conditions are expected, but if a particularly strong thunderstorm
develops over COS or PUB, flight conditions will be lower.

Skelly

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...SKELLY
Hazardous weather outlook, Jun 7, 11:15 AM MDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1115 AM MDT Wed Jun 7 2017

COZ058>089-093>099-081715-
Western Mosquito Range/East Lake County Above 11000 Ft-
Leadville Vicinity/Lake County Below 11000 Ft-
Eastern Sawatch Mountains above 11000 Ft-
Western Chaffee County Between 9000 and 11000 Ft-
Central Chaffee County Below 9000 Ft-
Western Mosquito Range/East Chaffee County above 9000Ft-
Saguache County West of Continental Divide Below 10000 Ft-
Saguache County East of Continental Divide below 10000 Ft-
La Garita Mountains Above 10000 Ft-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft-
Eastern San Juan Mountains Above 10000 Ft-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft-
Northern Sangre de Cristo Mountains above 11000 Ft-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft-
Southern Sangre de Cristo Mountains Above 11000 Ft-
Northwestern Fremont County  Above 8500Ft-
Western/Central Fremont County Below 8500 Ft-
Wet Mountain Valley Below 8500 Ft-
Wet Mountains between 6300 and 10000Ft-
Wet Mountains above 10000 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between
7500 And 11000 Ft-Pikes Peak above 11000 Ft-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1115 AM MDT Wed Jun 7 2017

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Scattered thunderstorms will develop over the mountains after 11
am, then spread eastward into the I-25 corridor around 2 pm.
Thunderstorms will form a broken line as they continue to move
eastward into the southeast plains through the evening then
gradually dissipate as they reach the Kansas border by midnight.
Primary storm risks today will include hail up to the size of
quarters, isolated wind gusts up to 60 mph, locally heavy rainfall
and lightning. Flash flooding will be possible on burn scars, and
over areas which have saturated soil conditions should strong
thunderstorms impact these regions.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms, some strong to marginally
severe, will again be possible Thursday. The primary
meteorological threats will once again be hail around the size of
quarters, wind gusts around 60 mph, lightning and locally heavy
rainfall capable of producing localized flash flooding, especially
over recent burn scars and over locations that have had recent
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening across most of southern
Colorado.

31/31

In the hours before

Special weather statement, Jun 7, 1:29 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
129 PM MDT WED JUN 7 2017

COZ074-075-088-072015-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
129 PM MDT WED JUN 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COSTILLA AND
SOUTHWESTERN LAS ANIMAS COUNTIES UNTIL 215 PM MDT...

At 128 PM MDT, Doppler radar was tracking a strong thunderstorm over
Stonewall, or 25 miles west of Trinidad, moving southwest at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Stonewall and Weston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3700 10525 3723 10502 3712 10478 3699 10488
TIME...MOT...LOC 1928Z 031DEG 11KT 3714 10497

kam
Special weather statement, Jun 7, 1:37 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
137 PM MDT WED JUN 7 2017

COZ081-082-084-085-072015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
137 PM MDT WED JUN 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR TELLER AND WEST CENTRAL EL PASO
COUNTIES UNTIL 215 PM MDT...

At 135 PM MDT, Doppler radar was tracking a strong thunderstorm near
Westcreek, or 26 miles northwest of Colorado Springs, moving
southeast at 25 mph.  At this time, the main core of the storm will
pass south of the Waldo Canyon Burn Scar, but further development in
the area could allow for heavier rainfall in and around the burn
scar.  This will need to be monitored.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Woodland Park, Air Force Academy, Cripple Creek, Green Mountain
Falls, Divide, Pikes Peak, Crystola, Chipita Park, Florissant and
Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3897 10484 3873 10521 3891 10533 3906 10533
      3913 10524 3913 10510
TIME...MOT...LOC 1935Z 325DEG 21KT 3907 10522

kam
Local storm report, Jun 7, 2:14 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT WED JUN 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     HAIL             3 WNW DIVIDE            38.96N 105.22W
06/07/2017  M0.88 INCH       TELLER             CO   TRAINED SPOTTER

            ENDED 211 PM.

&&
Special weather statement, Jun 7, 2:14 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
214 PM MDT WED JUN 7 2017

COZ081-082-084-085-072100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
214 PM MDT WED JUN 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND
SOUTHWESTERN EL PASO COUNTIES UNTIL 300 PM MDT...

At 213 PM MDT, Doppler radar was tracking a strong thunderstorm over
Green Mountain Falls, or 12 miles northwest of Colorado Springs,
moving southeast at 20 mph.  The main core of the storm looks to
pass south of Waldo Canyon Burn Scar, but areas along the far
southwest portion may see brief heavy rain.  This will continue to
be monitored.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Colorado Springs, Fountain, Woodland Park, Manitou Springs, Green
Mountain Falls, Pikes Peak, Crystola, Security, Security-Widefield,
Stratmoor, Chipita Park, Fort Carson, Peterson AFB, Cimarron Hills
and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3892 10515 3904 10501 3882 10459 3863 10485
TIME...MOT...LOC 2013Z 306DEG 16KT 3893 10501

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:00 PM MDTSpecial Weather StatementPUBBaca45 min
Jun 6, 6:28 PM MDTAreal Flood AdvisoryPUBBaca, Bent, Las Animas, Prowers3 hr
Jun 6, 6:30 PM MDTAreal Flood AdvisoryPUBKiowa3 hr
Jun 6, 6:42 PM MDTAreal Flood AdvisoryPUBBent, Crowley, Kiowa, Otero3 hr
Jun 6, 6:46 PM MDTSpecial Weather StatementPUBBent44 min
Jun 7, 1:29 PM MDTSpecial Weather StatementPUBCostilla46 min
Jun 7, 1:37 PM MDTSpecial Weather StatementPUBTeller38 min
Jun 7, 2:14 PM MDTSpecial Weather StatementPUBTeller46 min
Jun 7, 3:18 PM MDTSpecial Weather StatementPUBCuster42 min
Jun 7, 3:38 PM MDTSevere Thunderstorm WarningPUBCuster, Pueblo37 min
Jun 7, 3:42 PM MDTFlash Flood WarningPUBCuster, Pueblo3 hr
Jun 7, 3:59 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano, Pueblo31 min
Jun 7, 4:08 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo37 min
Jun 7, 4:25 PM MDTAreal Flood AdvisoryPUBFremont, Pueblo3 hr
Jun 7, 4:37 PM MDTSpecial Weather StatementPUBHuerfano38 min
Jun 7, 4:44 PM MDTSevere Thunderstorm WarningPUBPueblo46 min
Jun 7, 5:02 PM MDTSevere Thunderstorm WarningPUBHuerfano28 min
Jun 7, 5:25 PM MDTSpecial Weather StatementPUBPueblo50 min
Jun 7, 5:27 PM MDTSpecial Weather StatementPUBHuerfano48 min
Jun 7, 5:32 PM MDTAreal Flood AdvisoryPUBHuerfano3 hr

Nearby

Flash Flood Warnings in Colorado, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.